A modified adaptive grid method for recirculating flows

D. Lee, Y. M. Tsuei

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

In this study a method of equidistribution of a weight function for grid adaption is modified to produce a smoother grid which yields a more accurate solution. In the original scheme the weight function was estimated on each grid independently and a large variation in the values of the, weight function could generate a highly skewed and non‐uniform grid which produced large errors. In this study the weight function is smoothed by coupling neighbouring weight functions. Abrupt changes in the weight function are alleviated and a smoother grid distribution is obtained. With relatively minor modifications of the original weight function it is demonstrated in this study that the solution can be improved. The test cases presented are the one‐dimensional convection‐diffusion equation, a laminar polar cavity flow, a laminar backwardfacing step flow and a turbulent reacting sudden expansion pipe flow. Numerical efficiencies ranging from factors of five to 10 are achieved over uniform grid methods.

Original languageEnglish
Pages (from-to)775-791
Number of pages17
JournalInternational Journal for Numerical Methods in Fluids
Volume14
Issue number7
DOIs
Publication statusPublished - 1992 Apr 15

All Science Journal Classification (ASJC) codes

  • Computational Mechanics
  • Mechanics of Materials
  • Mechanical Engineering
  • Computer Science Applications
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A modified adaptive grid method for recirculating flows'. Together they form a unique fingerprint.

  • Cite this